Drought, Price
- When
- November 1, 3:30 PM CST to November 30, 11:59 PM CST
- Where
- Price forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 45.680, -90.361 (the zone’s center; the record gives no point)
Severe (D2) drought conditions continued through November across southern Price county. The lack of significant precipitation this month led to the persistence of the drought conditions.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DLH wrote it up.
Severe (D2) drought conditions continued through November across southern Price county. The lack of significant precipitation this month led to the persistence of the drought conditions.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Nov 1, 1:35 PM CST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 235 PM CDT SAT NOV 1 2008 .DISCUSSION... A SHORTWAVE WAS MOVING INTO SOUTHERN SASKATCHEWAN THIS AFTERNOON...AND WILL CONTINUE EAST TONIGHT AFFECTING THE REGION LATE TONIGHT INTO SUNDAY. MAINLY JUST SOME HIGH CLOUDS OVER THE REGION THIS AFTERNOON. MODELS ARE IN AGREEMENT IN SPREADING LOW CLOUDS OVER MUCH OF THE NORTHLAND TONIGHT. THE THE MODELS FORECAST LOW LEVEL MOISTURE TO DEVELOP AND SPREAD NORTH AS LOW LEVEL FLOW INCREASES OUT OF THE SOUTH. WE WENT WITH MOSTLY CLOUDY SKIES LATE TONIGHT...AND INTO SUNDAY MORNING. AS A RESULT OF THE CLOUDS...WE DROPPED TEMPS FOR SUNDAY AFTERNOON. WE ALSO WILL KEEP SMALL CHANCES FOR RAIN LATE TONIGHT WITH THE SHORTWAVE. THE SHORTWAVE WILL EXIT SUNDAY AFTERNOON/EVENING...AND WE ENDED RAIN CHANCES FROM WEST TO EAST SUNDAY AFTERNOON/EVENING. A RIDGE WILL MOVE OVER THE AREA SUNDAY NIGHT...THEN ANOTHER WAVE AND SURFACE TROUGH WILL AFFECT THE AREA MAINLY MONDAY NIGHT INTO TUESDAY. WE PULLED THE CHANCE FOR RAIN ON MONDAY...BUT KEPT POPS IN FOR MONDAY NIGHT INTO TUESDAY. A STRONGER SYSTEM WILL BE DEVELOPING FOR TUESDAY AFTERNOON...INTO MUCH OF THE REST OF THE WEEK. LOW PRESSURE WILL TRACK NORTH INTO SD/MN ON WEDNESDAY WITH A STRONG UPPER LOW. THESE FEATURES WILL BRING RAIN TO MUCH OF THE REGION WEDNESDAY AND WEDNESDAY NIGHT. PRECIP TYPE BECOMES MORE OF A QUESTION ON THURSDAY/THURSDAY NIGHT. THE ECMWF IS SLOWER MOVING THE LOW THROUGH AND KEEPS THE WARMER AIR IN PLACE LONGER...AND THE GFS IS QUICKER AND BRINGS THE COLDER AIR IN ON THURSDAY. AT THIS TIME...WE FORECAST SNOW FOR OUR WESTERN AREAS THURSDAY...THEN SPREAD IT EAST THURSDAY NIGHT INTO FRIDAY. THIS IS A STRONG SYSTEM...AND MAY BRING SEVERAL INCHES OF SNOW TO PARTS OF THE NORTHLAND BY LATE IN THE WEEK...AND BEARS CLOSE WATCH. && .AVIATION... VFR CONDS TO CONT THROUGH ABOUT 8-10Z. MID AND HIGH LEVEL CLOUDS WILL BE ON THE INCREASE THIS AFTERNOON...AS WAA INCREASES...AND A TROUGH OF LOW PRESSURE ENTERS THE HIGH PLAINS...AND PASSES THROUGH THE BORDER REGION BETWEEN 12Z AND 18Z...AND THEN INTO NORTHWEST WISCONSIN BETWEEN 18Z AND 0Z. CONDITIONS WILL DETERIORATE TO MVFR...AND EVEN IFR FOR A TIME ON SUNDAY MORNING WITH LOW LEVEL MOISTURE MOVING NORTH...AFTER ABOUT 10Z. MAINLY LOW CEILINGS OF AROUND 900-1500 FT AFFECTING KBRD FIRST...THEN SHIFTING NORTH TO KDLH...KHIB...AND SKIRTING KINL. LEFT THE MENTION OF PRECIP OUT EXCEPT AT KHIB...AS ONLY ISOLATED LIGHT SHOWERS ARE CURRENTLY EXPECTED...WITH THE BEST CHANCES BETWEEN 12Z AND 18Z...AND FUTURE TAF ISSUANCES WILL HONE IN ON THE SPECIFICS OF PRECIP TIMING AND LOCATION. WINDS WILL BE LIGHT AND MAINLY OUT OF THE SOUTHEAST ON SATURDAY...BACKING A BIT IN THE SOUTH FROM KBRD TO KHYR...BEFORE VEERING AND BECOMING SOUTHERLY OVERNIGHT INTO SUNDAY AND INCREASING. LO LEVEL WIND SHEAR CAN BE EXPECTED OVERNIGHT THROUGH ABOUT 14Z...BEFORE SURFACE WINDS PICK UP WITH THE APPROACHING SYSTEM. && POINT TEMPS/POPS... DLH 38 50 44 58 / 20 30 10 10 INL 35 52 36 59 / 20 10 10 10 BRD 40 56 45 65 / 20 10 10 10 HYR 37 53 45 67 / 20 20 10 10 ASX 36 53 44 62 / 20 20 10 10 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. MELDE/KD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 251 PM CDT SAT NOV 1 2008 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-021030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 251 PM CDT SAT NOV 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW THUNDERSTORMS WILL BE POSSIBLE TUESDAY INTO WEDNESDAY. THE STORMS ARE NOT EXPECTED TO BE SEVERE. A STRONG STORM WILL AFFECT THE REGION TUESDAY...THROUGH LATE IN THE WEEK. COLDER AIR WILL WRAP IN BEHIND THE SYSTEM AS IT DEPARTS...AND SEVERAL INCHES OF SNOW WILL BE POSSIBLE LATE IN THE WORK WEEK. THERE IS STILL UNCERTAINTY REGARDING THE SPEED AND TRACK OF THE SYSTEM...AND ITS TOO EARLY TO GET SPECIFIC REGARDING SNOW AMOUNTS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LSZ121-140>148-021030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 251 PM CDT SAT NOV 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW THUNDERSTORMS WILL BE POSSIBLE TUESDAY INTO WEDNESDAY. THE STORMS ARE NOT EXPECTED TO BE SEVERE. MELDE MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
The national radar mosaic for the moment the first event began.
1 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2008Every state in 2008This day in weather historyWarnings in Wisconsin, November 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 140343.